Vitamin C Deficiency in an Anticoagulated Patient

Abstract

A 64-year-old woman presented with a hemorrhagic perifollicular rash on her legs while taking warfarin. After biopsy, vitamin C deficiency was suggested as the diagnosis, which ascorbic acid assays later confirmed. Clinical resolution of the rash followed supplementation with vitamin C. Patients on a vitamin K limited diet may also be limiting their intake of vitamin C. Physicians should be aware of this possible correlation, and consider checking vitamin C levels in patients with a perifollicular hemorrhagic rash or other signs of vitamin C deficiency while on warfarin.

DOI: 10.1007/s11606-012-2282-3

3 Figures and Tables

Cite this paper

@article{Yousef2012VitaminCD, title={Vitamin C Deficiency in an Anticoagulated Patient}, author={George Makram Yousef and FACP Lynne J. Goebel}, journal={Journal of General Internal Medicine}, year={2012}, volume={28}, pages={852-854} }